Medicines and Mouth Problems

Medicines and Mouth Problems

[English]

Medicines and Mouth Problems


Esta etiqueta no se ha traducido todavía.

Topic Overview

Many prescription and nonprescription medicines can cause mouth problems. A few examples are:

  • Antibiotics.
  • Some seizure medicines.
  • Medicines used to treat cancer (chemotherapy).
  • Steroid medicines.
  • Medicines used after organ transplant.

Antibiotics may cause many mouth problems. If you have recently started an antibiotic and now have a mouth problem, suspect that the antibiotic is the cause. Do not stop taking the antibiotic. Call your doctor to see whether your antibiotic can be adjusted. Most problems will go away when you stop taking the antibiotic.

Credits

Current as of: February 26, 2020

Author: Healthwise Staff

Medical Review:

William H. Blahd Jr. MD, FACEP - Emergency Medicine

Adam Husney MD - Family Medicine

Kathleen Romito MD - Family Medicine